Nucleoside reverse-transcriptase inhibitor dosing errors in an outpatient HIV clinic in the electronic medical record era.

Academic Article

Abstract

  • Information on antiretroviral dosing errors among health care providers for outpatient human immunodeficiency virus (HIV)-infected patients is lacking. We evaluated factors associated with nucleoside reverse-transcriptase inhibitor dosing errors in a university-based HIV clinic using an electronic medical record. Overall, older age, minority race or ethnicity, and didanosine use were related to such errors. Impaired renal function was more common in older patients and racial or ethnic minorities and, in conjunction with fixed-dose combination drugs, contributed to the higher rates of errors in nucleoside reverse-transcriptase inhibitor dosing. Understanding the factors related to nucleoside reverse-transcriptase inhibitor dosing errors is an important step in the building of preventive tools.
  • Published In

    Keywords

  • Adult, Age Factors, Cohort Studies, Didanosine, Drug Combinations, Drug Prescriptions, Ethnic Groups, Female, HIV Infections, Hospitals, University, Humans, Internship and Residency, Kidney Failure, Chronic, Male, Medical Audit, Medical Records Systems, Computerized, Medication Errors, Nurse Practitioners, Outpatient Clinics, Hospital, Practice Guidelines as Topic, Reverse Transcriptase Inhibitors
  • Digital Object Identifier (doi)

    Author List

  • Willig JH; Westfall AO; Allison J; Van Wagoner N; Chang P-W; Raper J; Saag MS; Mugavero MJ
  • Start Page

  • 658
  • End Page

  • 661
  • Volume

  • 45
  • Issue

  • 5